I have no frown lines on my forehead/eyebrow area but I have a very tense muscle just above my nose/eyebrow area which gives me a very stern, serious & angry look constantly. I have tried botox & voltaren gel to try relax that muscle to give me a calm expression but to no avail. It feels very tight above my nose & eyebrow area. I feel as if I am squinting constantly (which I am not)& that the muscle remains tight & 'squinted' and will not relax at all & therefore giving me a constant angry look
Is There Any Way to Attain a Calm, Serene Facial Expression?
Doctor Answers (13)
Can Botox Help with an Angry Look?
Hi Anna. Botox is designed to fix the type of issue you are describing. We're not sure why your initial injections did not work, but perhaps it's worth asking the previous injector or even trying someone new.
If the angry look you describe is based on muscle activity, then it should be straightforward to remedy it with Botox. Good luck.
Botox can't change everything about your face, but it can help some issues.
Without seeing you in person it is very hard to know what you are describing. If the tightness you feel is truly caused by an active expression muscle, Botox or Dysport CAN weaken the muscle. If you get the right amount, in the right place, and continue to repeat treatment before it wears off, over time you may get used to a more relaxed presentation.
But if the situation is really caused by something else, it may be valuable to see a neurologist or other health and wellness provider to address the situation another way.
Botox can reduce the tension of the glabella
The first question to answer in your situation is how many of units of Botox were delivered and you will need to see if more units might make the muscle less active. If it contracts less you should feel less stern. It is best, to try and see the same provider who can adjust the next dose and followup with you a few weeks later.
You might also like...
Botox may not relieve the feelings of tension
Botox can be used to relax the muscles of facial expression. Feelings of tension may be due to muscles or may be a psychological phenomenon which will not be improved by botox.
It sounds like you have very strong corrugator muscles. Usually Botox works very well on this area, but a brow lift approach may be able to provide a more permanent result.
Options for calm serene facial appearance other than Botox
Other than Botox, options include Dysport, GFX, Acupuncture, as well as the use of biofeedback to train yourself to relax the facial muscles. Some individuals believe hypnosis, yoga and/or meditation may help in this regard.
More botox may be required to relax a larger muscle
If the wrinkles in your glabella are dynamic, meaning only present when the muscle is active, it may just be a matter of using more units of botox on a large muscle. If the wrinkles are static, you may need a filler in addition to the botox to make a difference.
I recommend seeing a board-certified dermatologist or plastic surgeon with training and experience in botox injections.
Also, you may consider addressing why you are squinting. Perhaps you need to see an ophthalmologist to make sure you don't need vision correction and that your eyes are not light sensitive.
No result from Botox
My recommendation would be to see a board certified plastic surgeon that will do the injection for you. In the wrong hands Botox can produce either bad or no results.
Botox not working
In the right hands, Botox will work. Find another doctor with a good reputation. You may need some filler on top of the Botox. See an ophthalmologist to rule out any ocular issue such as dry eyes or refractive error.
Tense Forehead Muscle
A tense forehead muscle can be caused by many things. I recommend you see a qualified physician to have the area carefully examined to see if a higher dose of Botox would be right for you. If this is not effective, you should look into "alternate" therapies such as meditation, hypnosis, yoga, etc. to find ways to allow your body to reduce stress and relax these muscles. Surgery would be a very last resort.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.